Alert archive / Nevada / Wind Advisories in 2024
Wind Advisory 10, NWS Reno, NV
NWS Reno, NV issued this wind advisory at Apr 12, 2024, 2:20 AM PDT for 5 counties in Nevada; Mono County, California. It took effect at Apr 13, 2024, 8:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2024, 2:20 AM PDT (09:20 UTC)
- In effect from
- Apr 13, 2024, 8:00 AM PDT
- Expired
- Apr 13, 2024, 11:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Reno, NV
Counties Mono County, CA, Churchill County, NV, Lyon County, NV, Mineral County, NV, Pershing County, NV, Washoe County, NV
The radar
The Reno radar (KRGX), 70 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3091 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 29 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
824 WWUS75 KREV 120920 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 220 AM PDT Fri Apr 12 2024 NVZ004-130015- /O.NEW.KREV.WI.Y.0010.240413T1500Z-240414T0600Z/ /O.EXB.KREV.LW.Y.0017.240412T2000Z-240413T0300Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Nixon, Silver Springs, Lovelock, Imlay, Fallon, and Fernley 220 AM PDT Fri Apr 12 2024 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...For the Lake Wind Advisory for Pyramid Lake, southwest winds 15 to 25 mph with gusts up to 40 mph and waves 2 to 4 feet. For the Wind Advisory, south winds 25 to 35 mph with gusts up to 60 mph. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...For the Lake Wind Advisory, from 1 PM this afternoon to 8 PM PDT this evening. For the Wind Advisory, from 8 AM to 11 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. Gusty winds will blow around unsecured objects. Travel may be difficult, especially for high profile vehicles along Interstate 80 and Highway 50. Vehicle restrictions are possible, so check with NDOT before traveling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. Secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ001-130015- /O.NEW.KREV.WI.Y.0010.240413T1500Z-240414T0600Z/ Mineral and Southern Lyon Counties- Including the cities of Smith Valley, Schurz, Yerington, Hawthorne, and Mina 220 AM PDT Fri Apr 12 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 60 mph. Gusts up to 70 mph along Highway 95 south of Schurz. * WHERE...Mineral and Southern Lyon Counties. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel may be difficult, especially for high profile vehicles along Highway 95. Vehicle restrictions are possible, so check with NDOT before traveling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ072-NVZ002-130015- /O.CON.KREV.LW.Y.0017.240412T1800Z-240413T0700Z/ Greater Lake Tahoe Area- Including the cities of Tahoe City, Incline Village, Markleeville, Truckee, South Lake Tahoe, Stateline, and Glenbrook 220 AM PDT Fri Apr 12 2024 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT FOR LAKE TAHOE... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph and waves 1 to 3 feet for Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...From 11 AM this morning to midnight PDT tonight. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CJ
3 follow-up statements
443 WWUS75 KREV 121015 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 315 AM PDT Fri Apr 12 2024 NVZ004-130000- /O.CON.KREV.LW.Y.0017.240412T2000Z-240413T0300Z/ /O.CON.KREV.WI.Y.0010.240413T1500Z-240414T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Nixon, Silver Springs, Lovelock, Imlay, Fallon, and Fernley 315 AM PDT Fri Apr 12 2024 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING FOR PYRAMID LAKE... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...For the Lake Wind Advisory for Pyramid Lake, southwest winds 15 to 25 mph with gusts up to 40 mph and waves 2 to 4 feet. For the Wind Advisory, south winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...For the Lake Wind Advisory, from 1 PM this afternoon to 8 PM PDT this evening. For the Wind Advisory, from 8 AM to 11 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. Gusty winds will blow around unsecured objects. Travel may be difficult, especially for high profile vehicles along Interstate 80 and Highway 50. Vehicle restrictions are possible, so check with NDOT before traveling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. Secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ001-130000- /O.CON.KREV.WI.Y.0010.240413T1500Z-240414T0600Z/ Mineral and Southern Lyon Counties- Including the cities of Smith Valley, Schurz, Yerington, Hawthorne, and Mina 315 AM PDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph. Gusts up to 70 mph in wind prone areas along Highway 95 south of Schurz. * WHERE...Mineral and Southern Lyon Counties. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects. Travel may be difficult, especially for high profile vehicles along Highway 95. Vehicle restrictions are possible, so check with NDOT before traveling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ072-NVZ002-130000- /O.CON.KREV.LW.Y.0017.240412T1800Z-240413T0700Z/ Greater Lake Tahoe Area- Including the cities of Tahoe City, Incline Village, Markleeville, Truckee, South Lake Tahoe, Stateline, and Glenbrook 315 AM PDT Fri Apr 12 2024 ...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO MIDNIGHT PDT TONIGHT FOR LAKE TAHOE... * WHAT...Southwest winds 10 to 20 mph with gusts up to 40 mph and waves 1 to 3 feet for Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...From 11 AM this morning to midnight PDT tonight. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ CJ
047 WWUS75 KREV 122005 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 105 PM PDT Fri Apr 12 2024 CAZ073-131500- /O.EXA.KREV.WI.Y.0010.240413T1500Z-240414T0600Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 105 PM PDT Fri Apr 12 2024 ...WIND ADVISORY IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...South winds 25 to 35 mph with gusts up to 55 mph. Ridge wind gusts up to 70 mph. * WHERE...Mono County. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and may cause blowing dust reducing visibilities. Travel may be difficult, especially for high profile vehicles along Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ004-131500- /O.CON.KREV.LW.Y.0017.000000T0000Z-240413T0300Z/ /O.CON.KREV.WI.Y.0010.240413T1500Z-240414T0600Z/ Western Nevada Basin and Range including Pyramid Lake- Including the cities of Fallon, Lovelock, Fernley, Silver Springs, Imlay, and Nixon 105 PM PDT Fri Apr 12 2024 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING FOR PYRAMID LAKE... ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...For the Lake Wind Advisory for Pyramid Lake, southwest winds 15 to 25 mph with gusts up to 40 mph and waves 2 to 4 feet. For the Wind Advisory, south winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Western Nevada Basin and Range including Pyramid Lake. * WHEN...For the Lake Wind Advisory, until 8 PM PDT this evening. For the Wind Advisory, from 8 AM to 11 PM PDT Saturday. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. Gusty winds will blow around unsecured objects and may cause blowing dust reducing visibilities. Travel may be difficult, especially for high profile vehicles along Interstate 80 and Highway 50. Vehicle restrictions are possible, so check with NDOT before traveling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. Secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ001-131500- /O.CON.KREV.WI.Y.0010.240413T1500Z-240414T0600Z/ Mineral and Southern Lyon Counties- Including the cities of Yerington, Hawthorne, Schurz, Smith Valley, and Mina 105 PM PDT Fri Apr 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM TO 11 PM PDT SATURDAY... * WHAT...South winds 30 to 40 mph with gusts up to 55 mph. Gusts up to 70 mph in wind prone areas along Highway 95 south of Schurz. * WHERE...Mineral and Southern Lyon Counties. * WHEN...From 8 AM to 11 PM PDT Saturday. * IMPACTS...Gusty winds will blow around unsecured objects and may cause blowing dust reducing visibilities. Travel may be difficult, especially for high profile vehicles along Highway 95. Vehicle restrictions are possible, so check with NDOT before traveling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ CAZ072-NVZ002-130700- /O.CON.KREV.LW.Y.0017.000000T0000Z-240413T0700Z/ Greater Lake Tahoe Area- Including the cities of Stateline, South Lake Tahoe, Glenbrook, Tahoe City, Incline Village, Truckee, and Markleeville 105 PM PDT Fri Apr 12 2024 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR LAKE TAHOE... * WHAT...South winds 15 to 20 mph with gusts up to 40 mph and waves 1 to 3 feet for Lake Tahoe. * WHERE...Greater Lake Tahoe Area. * WHEN...Until midnight PDT tonight. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ MRC
428 WWUS75 KREV 130932 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 232 AM PDT Sat Apr 13 2024 CAZ073-NVZ001-004-140600- /O.CON.KREV.WI.Y.0010.240413T1500Z-240414T0600Z/ Mineral and Southern Lyon Counties-Mono County-Western Nevada Basin and Range including Pyramid Lake- Including the cities of Lovelock, Coleville, Imlay, Mammoth Lakes, Lee Vining, Yerington, Smith Valley, Schurz, Silver Springs, Mina, Bridgeport, Fernley, Hawthorne, Fallon, and Nixon 232 AM PDT Sat Apr 13 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... * WHAT...South winds 25 to 40 mph with gusts up to 55 mph. * WHERE...In California, Mono County. In Nevada, Western Nevada Basin and Range including Pyramid Lake and Mineral and Southern Lyon Counties. * WHEN...From 8 AM this morning to 11 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. Blowing dust may reduce visibility below one mile across western NV. Travel may be difficult, especially for high profile vehicles, especially along Interstate 80, Highway 50 and Highway 95. Vehicle restrictions are possible, so check with NDOT or Caltrans before traveling. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor items such as patio furniture and trash cans before winds increase which could blow these items away. Use extra caution. && $$ WH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Apr 11, 2:11 PM PDT, 12 hours 9 minutes earlier.
Area forecast discussion, Apr 11, 2:11 PM PDT, 12 hours 9 minutes before
Area Forecast Discussion
National Weather Service Reno NV
211 PM PDT Thu Apr 11 2024
.SYNOPSIS...
Our warm and dry conditions will quickly transition to
a colder, windier, and more showery by the weekend. Another storms
makes an arrival Friday and lingers through the weekend with periods
of gusty winds, rain and mountain snow, and cooler temperatures.
Plan on some travel and recreation impacts over the weekend. This
cool, unsettled weather persists into early next week.
&&
.DISCUSSION...
The 24-hour change in temperatures are roughly running about 2-5
degrees warmer than yesterday already, so western NV valleys are on
track to climb into the upper 70s. RNO has a decent shot of hitting
80 degrees too, which would be our first of the year. Main concern
for today, other than the prime recreation conditions, will be for a
15-25% chance for showers in Mono-Mineral counties and a 10% chance
of a shower in western Lassen County. There will be an increase in
the west to southwesterly winds across the Sierra and into western
Nevada today as the next storm approaches the area. Sierra ridge
wind gusts will range from 40-60 mph this afternoon, with gusts
upwards of 20-30 mph in most lower valleys.
Hope you still have your warm-ish spring/winter clothes handy
because the weekend welcomes another round of not-so-pleasant spring
weather for the Sierra and western Nevada. Ensembles are in good
agreement with a cut-off low impacting the West beginning on Friday.
Unfortunately, the low lingers about through at least Monday, with
some wiggle room on its exit as another trough considers dropping in
on its heels. Here's a look at the weekend storm first:
* Winds: Strong SW wind gusts 60-80 mph along the Sierra ridges all
weekend. Plan on period of chop on Lake Tahoe, especially on
Friday. For the valley areas, the strongest winds will develop on
Saturday where we could see some wind gusts 35 to 45 mph, the
strongest south winds may materialize across Mineral and western
Churchill counties where gusts could be upwards of 40-60 mph.
Localized areas of blowing dust as well as travel impacts for high
profile vehicles will be a concern, especially for Highway 95 near
Walker Lake.
* 3-day Liquid Totals: Mostly all of western Lassen, the greater
Lake Tahoe area, as well as into Mono County along and west of US-
395 have a likely (>60%) chance for at least 0.25" of liquid.
There is a 20-40% chance for at 1.00" of liquid as well with
stronger bands of rain/snow late Saturday into Sunday morning.
Many areas throughout eastern Lassen, far western NV, along with
the inner NV ranges have around a 20-50% chance for at least
0.25".
* 3-day Snow Totals: Greatest snowfall totals will be confined to
the Sierra crest. Latest totals have 4-12" along the crests with
higher totals hedging towards Mono county. Western NV foothills
range from a Trace to a few inches of snow while the inner NV
ranges have between 1-4". There is a 20-40% chance of 6+" of
snowfall from Friday through Sunday for Alpine and Mono counties.
Meanwhile, ridges around and north of the Tahoe Basin have a 5-10%
of the same amount. Lower elevation Sierra communities (i.e.
Truckee, South Lake Tahoe, Bridgeport, Mammoth Lakes, etc.) will
likely see 1-3" of snowfall through Sunday. Snow levels will start
out high (8000+ ft) Friday before falling to near 5,000 ft. by
Sunday.
* Boom/Bust Potential Sat PM - Sun AM: ECMWF EFI shows a decent
signal for QPF/Snow across northern Lassen/Washoe counties.
Deterministic models have slight deviations in the position of the
frontogenetical band that develops, especially with the latest NAM
setting it up from north-south from the OR border through western
NV into Mineral county. The early morning timing could result in a
few lower elevation areas contending with some snow accumulations
early Sunday morning.
Ensemble clusters for much of next week are in a battle between an
amplifying ridge and a trough. It seems to be about 50/50 for now.
As long as the ridge remains over the E. Pacific, then there will be
potential for cooler troughs to drop down through the Great Basin.
-Edan
&&
.AVIATION...
SHORT TERM OPS (THRU 12Z Friday):
Breezy SW winds through 02Z at area terminals as ridge winds and
gradients begin to increase ahead of approaching low pressure over
the East Pacific. Gusts 20-25 kts. Locally SCT-BKN050-070 with 10-
20% chance of showers vicinity KMMH-KHTH 21Z-04Z .
FRIDAY-SATURDAY OPS:
* Winds increase further with FL100 winds S-SW 40-50 kts, shifting S-
SE Saturday as the upper low shifts closer to the central CA
coast. Surface winds will increase and peak during the afternoon/
evening hours both days with widespread gusts 25-35 kts, locally
stronger to 40 kts at times. At the surface, direction will vary
between SE-SW through midday Saturday, but with a notable shift to
the west along the Hwy 395/I-580 corridor by mid afternoon
Saturday and across much of western NV by Saturday evening as a
front surges through. Areas of blowing dust across western NV
(KLOL-KNFL) reducing visibility below 1SM at times. Moderate
turbulence at times with LLWS, especially during periods of lulls
in the surface winds.
* Isolated-scattered showers will develop from the Sierra and Reno-
Carson City area northward Friday afternoon, then spread to all
areas Saturday. There will be a 10-30% chance of thunder each day,
focused along the Sierra, far western NV and areas north of I-80.
Snow levels will remain above most terminals although they could
dip briefly to Sierra terminal elevations in heavier showers.
Expect periods of terrain obscuration and MVFR conditions in rain
showers for Sierra sites and brief MT TOP obscuration and MVFR
conditions at lower elevations, especially along and behind the
front Saturday.
Hohmann
&&
.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 11 AM Friday to midnight PDT Friday
night NVZ002.
CA...Lake Wind Advisory from 11 AM Friday to midnight PDT Friday
night CAZ072.
&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 3:57 PM PDT | Special Weather Statement | REV | Pershing | 33 min |
Nearby
Wind Advisories in Nevada, 2024Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.